Jul 18, 2007
I've been recently diagnosed with hiv after being hospitalized with pcp pneumonia. My CD4 count is now at 27 and my viral load is around 600,000. My doctor has put me on anti-biotics, 3TC, viread and sustiva. Is this the best combo? I stressed to my docotor that I wanted a combo that was at low risk of developing lypo. What do you think? Thanks.
Response from Dr. Young
Thanks for your post.
I certainly agree that it was time to start on HIV medications. The regimen that you're taking is considered to be low in lipo risk.
Among the nukes, tenofovir and 3TC are not thought to be associated with significant risk of lipo. To many experts' surprise, recent data from the ACTG 5142 study suggests that efavirenz (Sustiva) is actually associated with significantly greater risk of fat loss than the use of lopinavir/ritonavir (Kaletra), one of the preferred boosted protease inhibitors.
The balance of risks of side effects is often a very individualized decision- based on patient's situations and available medications. I hope that you will have improved health very soon. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Do Doctors Determine How Long Someone Has Had Hiv?
- Acute Hiv Infection Affect On Cbc
- Can You Get Hbv Or Hiv From Puncture Wounds Or Broken Skin?
- What Should You Do When The Condom Broke And The Person Is Hiv Postive?
- How Well Am I Protected From Hiv If I Use A Condom?
- List Of Opportunistic Infections
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.